Alert archive / Idaho / Flood Watches in 2017

Flood Watch 6, NWS Spokane, WA

March 13, 20177 counties in Washington; 8 counties in Idaho

NWS Spokane, WA issued this flood watch at Mar 13, 2017, 1:47 PM PDT for 7 counties in Washington; 8 counties in Idaho. It took effect at Mar 13, 2017, 5:00 PM PDT. It was in force for 67 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2017, 1:47 PM PDT (20:47 UTC)
In effect from
Mar 13, 2017, 5:00 PM PDT
Expired
Mar 16, 2017, 12:00 PM PDT
In force
67 hr
Issued by
NWS Spokane, WA
Flood severity
None

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Shoshone County, ID, Asotin County, WA, Ferry County, WA, Garfield County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 53 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this flood watch went out at Mar 13, 12:32 PM PDT, 1 hour 15 minutes earlier.

Area forecast discussion, Mar 13, 12:32 PM PDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1232 PM PDT Mon Mar 13 2017

.SYNOPSIS...
Warm, wet, and unsettled weather will continue through the week.
This will result in periods of light to moderate valley rain and
high mountain snow, as well as allowing rivers, small streams and
creeks to remain running high.

&&

.DISCUSSION...
Radar shows precipitation increasing across the region. It will be
a wet day for most area and into the night. Snow levels are rising
above 4k ft. Temperatures will be mild today and through the
night. /rfox.

&&

.AVIATION...
18Z TAFS: A stationary front bisecting the region from west to
east will continue to focus the precipitation across the region.
All TAF sites will see light rain with VFR cigs initially. Cigs
will gradually thicken and lower with areas of MVFR cigs and
eventally IFR conditions toward morning. The rain will taper off
in the lee of the Cascades by morning and the western Columbia
Basin including KEAT & KMWH. / rfox.

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        49  43  54  44  53  35 / 100 100 100  80  90  70
Coeur d'Alene  46  42  51  42  52  33 / 100 100 100  90 100  90
Pullman        52  46  57  45  57  37 /  80 100  90  90  90 100
Lewiston       57  48  62  48  61  41 /  40  90  90  80  70 100
Colville       46  39  50  41  51  35 /  60 100  90  90  90  60
Sandpoint      44  38  47  40  48  34 / 100 100  90 100 100  90
Kellogg        46  39  50  41  50  33 / 100 100 100 100 100 100
Moses Lake     52  42  57  44  56  35 /  60  90  50  50  60  30
Wenatchee      49  39  53  42  53  34 /  40  90  50  40  70  30
Omak           47  37  49  41  52  32 /  40  90  50  70  80  50

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Mar 13, 6:02 AM PDT, 7 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
602 AM PDT Mon Mar 13 2017

IDZ001>004-026-027-WAZ031>038-041>044-141315-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
602 AM PDT Mon Mar 13 2017

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Warmer temperatures and occasional rain will encourage spring
snow melt over the next few days. Minor flooding is increasingly
likely on small streams through out the area, as well as a few
main stem rivers mainly in the Idaho Panhandle and far eastern
Washington by the end of this week.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 1:01 PM PDTRiver Flood WarningOTXWhitman6 days
Mar 13, 1:42 PM PDTRiver Flood WatchOTXSpokane4 days
Mar 13, 1:42 PM PDTRiver Flood WatchOTXWhitman58 hr
Mar 13, 1:42 PM PDTRiver Flood WatchOTXBenewah4 days
Mar 13, 1:42 PM PDTRiver Flood WatchOTXKootenai, Shoshone4 days

Nearby

Flood Watches in Idaho, 2017Flood Watches in Washington, 2017Every flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.